Vaccine Cocktail: 20 Villagers Get Wrong Second Dose In UP Govt Hospital, Probe Ordered

The incident took place at the Badhni Primary Health Center where villagers received Covishield as their first dose of vaccine on April 1, 2021. However, they were administered Covaxin as their second dose on May 14.

Uttar Pradesh   |   27 May 2021 2:41 PM GMT / Updated : 2021-05-27T20:13:43+05:30
Writer : Palak Agrawal | Editor : Madhusree Goswami | Creatives : Palak Agrawal
Vaccine Cocktail: 20 Villagers Get Wrong Second Dose In UP Govt Hospital, Probe Ordered

Image Credits: The New Indian Express (Representational Image)

In a case of severe medical negligence, at least 20 villagers from Uttar Pradesh's Siddharthnagar district were administered a mix of Covishield and Covaxin vaccine doses at the primary health care center.

Taking cognisance of the incident, the Chief Medical Officer (CMO) of the district has reportedly ordered a probe into the incident and stated that strict action would be taken against individuals responsible for the lapse.

The incident took place at the Badhni Primary Health Center where as many as 20 residents of Audahi Kalan village had received their first dose of Covishield on April 1, 2021. They were administered Covaxin for their second dose on May 14.

The New Indian Express reported that a team of doctors was also sent to inspect the health of the villagers who had received the cocktail of vaccines and found that all of them were found healthy on significant health parameters. However, the team will be monitoring their health status.

"I got the first jab of Covishield on April 1, but six weeks later on May 14, instead of the second dose of Covishield vaccine, the Covaxin jab was given at the PHC. Instead of enquiring about our details of the first dose, the staff at the vaccination center seemed busy in their own things. Till now, I'm fully fit, but also fear that a cocktail of vaccines could cause something wrong in my body in the long run," said Ram Surat, a villagers who was vaccinated with a mix of doses.

In a similar incident, a senior citizen in Maharashtra was administered two different vaccines. The lapse came to light after the man developed a rash on his body, accompanied by fever and pain.

Also Read: India Becomes Third Country To Cross 3,00,000 COVID deaths


Suggest a correction

    Help Us Correct

    To err is human, to help correct is humane
    Identified a factual or typographical error in this story? Kindly use this form to alert our editors
  • *
  • *
  • *
  • Form Submitted Successfully
    Error in submitting form. Try again later

Contributors

Palak Agrawal

Palak Agrawal

Digital Editor

Palak a journalism graduate believes in simplifying the complicated and writing about the extraordinary lives of ordinary people. She calls herself a " hodophile" or in layman words- a person who loves to travel.

Madhusree Goswami

Madhusree Goswami

Digital Editor

A mountain girl trying to make it big in the city. She loves to travel and explore and hence keen on doing on-ground stories. Giving the crux of the matter through her editing skills is her way to pay back the journalism its due credit.

Palak Agrawal

Palak Agrawal

Digital Editor

Palak a journalism graduate believes in simplifying the complicated and writing about the extraordinary lives of ordinary people. She calls herself a " hodophile" or in layman words- a person who loves to travel.

Next Story